Uncertainty Modelling for Project Portfolio Problem using Interval Analysis

  • Fausto Balderas Computer Science in the Graduate Division, National Mexican Institute of Technology/Tijuana Institute of Technology
  • Eduardo Fernandez Faculty of Civil Engineering, Autonomous University of Sinaloa
  • Claudia Gómez Santillán Postgraduate & Research Division, National Mexican Institute of Technology/Madero Institute of Technology
  • Gilberto Rivera Institute of Engineering and Technology, Autonomous University of Juarez City
  • Laura Cruz-Reyes Postgraduate & Research Division, National Mexican Institute of Technology/Madero Institute of Technology
  • Nelson Rangel Catedrático CONACyT, División de Estudios de Posgrado e Investigación, Tecnológico Nacional de México, Instituto Tecnológico de Ciudad Madero
Keywords: project portfolio selection, uncertainty, interval approach

Abstract

The problem of selection of project portfolio is often approached by organizations. The decision maker, along with the decision analyst must often provide information about the portfolio values, that most of the time come with uncertainty. An interval number is a set of numbers, which the exact value is not known. In this paper, we apply the interval approach to the problem of the project portfolio, modeling the imprecision in resources available, projects and the total resource, as well as restrictions relevant to the problem. The experiment is performed on two fronts: uncertainty modeling approach with interval analysis and without the interval approach in order to compare results. The results show that modeling the uncertainty and imprecision with interval numbers, were able to overcome results to those found without the application of interval approach.

Published
2016-11-10
How to Cite
Balderas, F., Fernandez, E., Gómez Santillán, C., Rivera, G., Cruz-Reyes, L., & Rangel, N. (2016). Uncertainty Modelling for Project Portfolio Problem using Interval Analysis. International Journal of Combinatorial Optimization Problems and Informatics, 7(3), 20-27. Retrieved from https://ijcopi.org/index.php/ojs/article/view/24
Section
Articles